Volume 36, Number 2, March/April 2002
|Page(s)||155 - 175|
|Published online||15 May 2002|
Spectral Reconstruction of Piecewise Smooth Functions from Their Discrete Data
Department of Mathematics, P.O. Box 871804,
Arizona State University, Tempe, AZ 85287-1804, USA. email@example.com.
2 Department of Mathematics, UCLA, Los Angeles, CA 90095-1555, USA. firstname.lastname@example.org.
This paper addresses the recovery of piecewise smooth functions from their discrete data. Reconstruction methods using both pseudo-spectral coefficients and physical space interpolants have been discussed extensively in the literature, and it is clear that an a priori knowledge of the jump discontinuity location is essential for any reconstruction technique to yield spectrally accurate results with high resolution near the discontinuities. Hence detection of the jump discontinuities is critical for all methods. Here we formulate a new localized reconstruction method adapted from the method developed in Gottlieb and Tadmor (1985) and recently revisited in Tadmor and Tanner (in press). Our procedure incorporates the detection of edges into the reconstruction technique. The method is robust and highly accurate, yielding spectral accuracy up to a small neighborhood of the jump discontinuities. Results are shown in one and two dimensions.
Mathematics Subject Classification: 42A10 / 42A50 / 65T40
Key words: Edge detection / nonlinear enhancement / concentration method / piecewise smoothness / localized reconstruction.
© EDP Sciences, SMAI, 2002
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.